• question-icon

    How to wean off Bupropion, Oxetol and Clonazepam?

default
Posted on Tue, 18 Jul 2017 in Mental Health
Question: I wanted to check in about medication. Was diagnosed with Bipolar disorder a few years ago. Have been taking the following meds-
Bupropion- 150mg and Oxetol 300mg in the morning
Oxetol 600mg and Clonazepam .5 mg at night
I moved to a different country so could not get in touch with my doctor. Have been on these meds 4-5 years.
I did the recommend therapy and doc visits. Have been feeling quite alright in the past year. When should I taper off my medication? Should the meds be discontinued now?

Thanks.
doctor
Answered by Dr. Seikhoo Bishnoi 1 hour later
Brief Answer:
Yes, the doses can be tapered.

Detailed Answer:
Hello thanks for asking from HealthcareMagic,

I can understand your concern. If you are doing good and are functioning properly then I don't find any benefit in continuing medicines.

Usually, maintainence treatment is advised for 6 months to 2 years after remission of symptoms as per guidelines. You are on these medicines for 4-5 years and your symptoms are under control so in my opinion the drugs can be tapered gradually over 6-12 weeks.

Gradual dose reduction will prevent any withdrawal symptoms.

You can discuss with a local doctor there and reduce the doses by 20% every two weeks and stop the treatment completely at around 6-12 weeks.

Let me know if I could assist you further.
Thanks and Take care


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5181 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Withdrawal symptoms?

doctor1 MD

Hi.My docter told me to stop taking Epilim immediately, as I am trying to get pregnant and am 41 years old. He says the drug is VERY dangerous and...

doctor1 MD

my mother has had a stroke a month ago .she is 83 years old . she was given olimelt by a doctor but later on her neuro physician kept the medicine...

doctor1 MD

HELLO, I HAD BEEN TAKING LONAZEP 0.5 FROM LAST 3 YEARS. NOW FROM LAST 2 WEEKS I HAVE STOPPED THEM. I AM SUFFERING FROM WITHDRAWAL SYMPTOMS.CAN...

doctor1 MD

My mother has been taking geodon and Effexor for several years for fibromyalgia and pain. Dr. Changed prescription to ability and pristiq with no...

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this...

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months....

Get personalised answers from verified doctor in minutes across 80+ specialties

194 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Seikhoo Bishnoi
  • Q - Sight problem. Taking pregabalin for fibromyalgia. Should I stop...

  • Q - Found mucus and pus cell in stool test. Suggested to go for colonoscopy...

  • Q - Suffering from erectile dysfunction. Taking paroxetine and sustimax....

  • Q - On medication for clinical depression. What diet should I take to reduce...

  • Q - Alcoholic, suffering from OCD, depression, suffered seizure. Prescribed...

  • Q - Trying to quit tobacco. What should I do for this?

  • Q - Taking clozazepam. Safe and easy method to stop taking this medicine?

  • Q - Taking fluoxidine, lectopam. Feeling weak, anxiety, nervous and chest...

  • Q - Aderall induced psychosis. How long will the effects last?

  • Q - Started getting panic attack after taking mucinex dm. Cause for concern?

backtotop2